Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 44, NWS Las Vegas, NV

November 13, 2009San Bernardino County, California; Esmeralda County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Nov 13, 2009, 2:38 PM PST for San Bernardino County, California; Esmeralda County, Nye County, Nevada; Mohave County, Arizona. It took effect at Nov 14, 2009, 10:00 AM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2009, 2:38 PM PST (22:38 UTC)
In effect from
Nov 14, 2009, 10:00 AM PST
Expired
Nov 15, 2009, 4:00 PM PST
In force
30 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Esmeralda County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 141 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.6 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2009-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2009-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 132238
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 PM PST FRI NOV 13 2009

NVZ014-140800-
/O.NEW.KVEF.WI.Y.0044.091114T1800Z-091115T0600Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
238 PM PST FRI NOV 13 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN EFFECT
FROM 10 AM TO 10 PM PST SATURDAY.

A STRONG COLD FRONT WILL PUSH ACROSS CENTRAL NEVADA ON SATURDAY
MORNING. COLDER AIR AND STRONG NORTHWEST WINDS WILL SWEEP IN
BEHIND THE FRONT AND PROVIDE THE AREA WITH THE POTENTIAL FOR WINDS
OF 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE SATURDAY MORNING
THROUGH SATURDAY EVENING. THE STRONGEST WINDS ARE EXPECTED DURING
THE AFTERNOON HOURS ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AZZ002-036-CAZ527-NVZ021-140800-
/O.NEW.KVEF.WI.Y.0044.091115T0400Z-091116T0000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
238 PM PST FRI NOV 13 2009 /338 PM MST FRI NOV 13 2009/

...WIND ADVISORY IN EFFECT FROM 8 PM PST /9 PM MST/ SATURDAY TO
4 PM PST /5 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LAKE
HAVASU...WHICH IS IN EFFECT FROM 8 PM PST /9 PM MST/ SATURDAY TO
4 PM PST /5 PM MST/ SUNDAY.

A STRONG COLD FRONT WILL PUSH THROUGH THE COLORADO RIVER VALLEY BY
EARLY SATURDAY EVENING. NORTH WINDS WILL INCREASE DOWN THE RIVER
VALLEY BEHIND THE FRONT SATURDAY NIGHT AND PERSIST INTO THE DAY ON
SUNDAY. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
7 follow-up statements
000 
WWUS75 KVEF 140736
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1136 PM PST FRI NOV 13 2009

NVZ014-141400-
/O.CON.KVEF.WI.Y.0044.091114T1800Z-091115T0600Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
1136 PM PST FRI NOV 13 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
SATURDAY FOR ESMERALDA AND CENTRAL NYE COUNTIES. 

A STRONG COLD FRONT WILL PUSH ACROSS CENTRAL NEVADA ON SATURDAY
MORNING. COLDER AIR AND STRONG NORTHWEST WINDS WILL SWEEP IN
BEHIND THE FRONT AND PROVIDE THE AREA WITH THE POTENTIAL FOR
WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE SATURDAY MORNING
THROUGH SATURDAY EVENING. THE STRONGEST WINDS ARE EXPECTED DURING
THE AFTERNOON HOURS ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AZZ002-036-CAZ527-NVZ021-141400-
/O.CON.KVEF.WI.Y.0044.091115T0400Z-091116T0000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
1136 PM PST FRI NOV 13 2009 /1236 AM MST SAT NOV 14 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM PST /9 PM MST/
SATURDAY TO 4 PM PST /5 PM MST/ SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM PST /9 PM MST/
SATURDAY TO 4 PM PST /5 PM MST/ SUNDAY FOR THE LAKE MEAD NATIONAL
RECREATION AREA AND LOWER COLORADO RIVER.

A STRONG COLD FRONT WILL PUSH THROUGH THE COLORADO RIVER VALLEY
BY EARLY SATURDAY EVENING. NORTH WINDS WILL INCREASE DOWN THE
RIVER VALLEY BEHIND THE FRONT SATURDAY NIGHT AND PERSIST INTO THE
DAY ON SUNDAY. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH
ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

PIERCE
000 
WWUS75 KVEF 141159
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
359 AM PST SAT NOV 14 2009

AZZ002-036-CAZ527-NVZ021-141900-
/O.EXT.KVEF.WI.Y.0044.091115T0200Z-091116T0000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
359 AM PST SAT NOV 14 2009 /459 AM MST SAT NOV 14 2009/

...WIND ADVISORY NOW IN EFFECT FROM 6 PM PST /7 PM MST/ THIS
EVENING TO 4 PM PST /5 PM MST/ SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM PST /7 PM MST/ THIS
EVENING TO 4 PM PST /5 PM MST/ SUNDAY FOR THE LAKE MEAD NATIONAL
RECREATION AREA AND LOWER COLORADO RIVER.

A STRONG COLD FRONT WILL PUSH THROUGH THE COLORADO RIVER VALLEY
EARLY THIS EVENING. NORTH WINDS WILL INCREASE DOWN THE RIVER
VALLEY BEHIND THE FRONT TONIGHT AND PERSIST INTO THE DAY ON
SUNDAY. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED DURING THE ADVISORY PERIOD...ESPECIALLY IN NARROW
NORTH- SOUTH CHANNELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL
SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR
OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE
LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN
PROTECTED COVES AND INLETS.

&&

$$

NVZ014-141900-
/O.CON.KVEF.WI.Y.0044.091114T1800Z-091115T0600Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
359 AM PST SAT NOV 14 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTIES.

A STRONG COLD FRONT WILL PUSH ACROSS CENTRAL NEVADA LATE THIS
MORNING THROUGH EARLY AFTERNOON. COLDER AIR AND STRONG NORTHWEST
WINDS WILL SWEEP IN BEHIND THE FRONT WITH SPEEDS OF 20 TO 30 MPH
AND GUSTS AROUND 45 MPH THROUGH LATE THIS EVENING. WIND SPEEDS
WILL GRADUALLY DECREASE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
000 
WWUS75 KVEF 141852
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1052 AM PST SAT NOV 14 2009

NVZ014-150300-
/O.CON.KVEF.WI.Y.0044.000000T0000Z-091115T0600Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
1052 AM PST SAT NOV 14 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
ESMERALDA AND CENTRAL NYE COUNTIES.

A STRONG COLD FRONT WILL PUSH ACROSS SOUTH CENTRAL NEVADA LATE
THIS MORNING THROUGH EARLY AFTERNOON. COLDER AIR AND STRONG
NORTHWEST WINDS WILL SWEEP IN BEHIND THE FRONT WITH SPEEDS OF 20
TO 30 MPH AND GUSTS AROUND 45 MPH THROUGH LATE THIS EVENING. WIND
SPEEDS WILL GRADUALLY DECREASE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AZZ002-036-CAZ527-NVZ021-150300-
/O.CON.KVEF.WI.Y.0044.091115T0200Z-091116T0000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
1052 AM PST SAT NOV 14 2009 /1152 AM MST SAT NOV 14 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM PST /7 PM MST/ THIS
EVENING TO 4 PM PST /5 PM MST/ SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM PST /7 PM MST/ THIS
EVENING TO 4 PM PST /5 PM MST/ SUNDAY FOR THE LAKE MEAD NATIONAL
RECREATION AREA AND COLORADO RIVER VALLEY.

A STRONG COLD FRONT WILL PUSH THROUGH THE COLORADO RIVER VALLEY
EARLY THIS EVENING. NORTH WINDS WILL INCREASE DOWN THE RIVER
VALLEY BEHIND THE FRONT TONIGHT AND PERSIST THROUGH THE DAY ON
SUNDAY. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED DURING THE ADVISORY PERIOD...ESPECIALLY IN NARROW NORTH-
SOUTH CHANNELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

&&

$$
000 
WWUS75 KVEF 150259
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
659 PM PST SAT NOV 14 2009

NVZ014-150400-
/O.CAN.KVEF.WI.Y.0044.000000T0000Z-091115T0600Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
659 PM PST SAT NOV 14 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTY.

A COLD FRONT MOVING THROUGH CLARK COUNTY WILL CONTINUE TO MOVE
SOUTH OVERNIGHT. NORTH WINDS HAVE DECREASED IN ESMERALDA AND
CENTRAL NYE COUNTY AND WILL CONTINUE TO DO SO THE REST OF TONIGHT.
THE WIND ADVISORY HAS BEEN CANCELLED.

$$

AZZ002-036-CAZ527-NVZ021-151200-
/O.CON.KVEF.WI.Y.0044.000000T0000Z-091116T0000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
659 PM PST SAT NOV 14 2009 /759 PM MST SAT NOV 14 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/
SUNDAY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER
COLORADO RIVER VALLEY.

A COLD FRONT WILL PUSH THROUGH THE COLORADO RIVER VALLEY THIS
EVENING. NORTH WINDS WILL INCREASE DOWN THE RIVER VALLEY BEHIND
THE FRONT TONIGHT AND PERSIST THROUGH THE DAY ON SUNDAY. WIND
SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED DURING
THE ADVISORY PERIOD...ESPECIALLY IN NARROW NORTH-SOUTH CHANNELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

&&

$$

PIERCE
000 
WWUS75 KVEF 151217
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
417 AM PST SUN NOV 15 2009

AZZ002-036-CAZ527-NVZ021-152300-
/O.CON.KVEF.WI.Y.0044.000000T0000Z-091116T0000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
417 AM PST SUN NOV 15 2009 /517 AM MST SUN NOV 15 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS
AFTERNOON FOR LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL
RECREATION AREA...SAN BERNARDINO COUNTY UPPER COLORADO RIVER
VALLEY.

NORTH WINDS FOLLOWING A COLD FRONT WHICH PASSED THROUGH THE AREA
EARLY THIS MORNING WILL CONTINUE THROUGH THE DAY BEFORE DECREASING
LATE THIS AFTERNOON. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45
MPH CAN BE EXPECTED DURING THE ADVISORY PERIOD...ESPECIALLY IN
NARROW NORTH-SOUTH CHANNELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

&&

$$
000 
WWUS75 KVEF 152015
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1215 PM PST SUN NOV 15 2009

AZZ002-036-CAZ527-NVZ021-160000-
/O.CON.KVEF.WI.Y.0044.000000T0000Z-091116T0000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
1215 PM PST SUN NOV 15 2009 /115 PM MST SUN NOV 15 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS
AFTERNOON. 

NORTH WINDS AT BULLHEAD CITY AND AT NEEDLES WERE SUSTAINED AROUND
30 MPH MUCH OF THE MORNING WITH GUSTS IN THE 40 TO 45 MPH RANGE.
THESE STRONG NORTH WINDS WILL CONTINUE INTO THE MID
AFTERNOON...MAINLY SOUTH OF HOOVER DAM...BEFORE DIMINISHING BY
AROUND 4 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

&&

$$
000 
WWUS75 KVEF 152336
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
336 PM PST SUN NOV 15 2009

AZZ002-036-CAZ527-NVZ021-160045-
/O.EXP.KVEF.WI.Y.0044.000000T0000Z-091116T0000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
336 PM PST SUN NOV 15 2009 /436 PM MST SUN NOV 15 2009/

...WIND ADVISORY WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS
AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS
AFTERNOON FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE
COLORADO RIVER VALLEY.

WINDS WERE DECREASING ALONG THE COLORADO RIVER VALLEY THIS
AFTERNOON WITH GUSTS GENERALLY IN THE 25 TO 30 MPH RANGE. WINDS
WILL CONTINUE TO DECREASE EARLY THIS EVENING AND THE WIND ADVISORY
IS BEING ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 13, 10:40 AM PST, 3 hours 58 minutes earlier.

Area forecast discussion, Nov 13, 10:40 AM PST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1040 AM PST FRI NOV 13 2009

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE EAST OF THE REGION TODAY
WITH LIGHT RAIN SHOWERS ENDING OVER NORTHWEST ARIZONA THIS
AFTERNOON. A COLD FRONT WILL THEN DIVE DOWN THROUGH THE GREAT BASIN
LATE SATURDAY BRINGING NORTH WINDS AND SEVERAL DEGREES OF COOLING
THROUGH SUNDAY. A DRY WEATHER PATTERN WITH NEAR NORMAL TEMPERATURES
CAN BE EXPECTED EARLY NEXT WEEK.
&&

.UPDATE...MOISTURE AND INSTABILITY IS SUFFICIENT AHEAD OF AN UPPER
LEVEL TROUGH PASSAGE TO PRODUCE SCATTERED RAIN AND SNOW SHOWERS AS
FAR TO THE WEST AS OVER THE MOUNTAINS OF CLARK COUNTY. I HAVE
EXPANDED THE ISOLATED TO SCATTERED RAIN AND SHOWER COVERAGE A BIT
FURTHER WEST FOR THE REMAINDER OF THE AFTERNOON. I DO NOT ANTICIPATE
SHOWERS IN THE LAS VEGAS VALLEY...BUT SOME VIRGA WOULD NOT BE
SURPRISING.

.PREV DISCUSSION...THE SYSTEM CURRENTLY SWINGING ACROSS THE AREA
WAS PRODUCING LIGHT SHOWERS OVER SOUTHEAST NEVADA AND NORTHWEST
ARIZONA EARLY THIS MORNING. THE LATEST GFS AND NAM INDICATE MOST OF
THE PRECIP WILL PUSH EAST OF THE AREA BY 18Z EXCEPT FOR NORTHEAST
MOHAVE COUNTY. THIS TIMING LOOKS PRETTY GOOD BASED ON THE LATEST
RADAR AND SATELLITE TRENDS. THE FORECAST AREA WILL BRIEFLY BE
BETWEEN SYSTEMS TONIGHT BEFORE THE LOW DIVING INTO BRITISH COLUMBIA
SLIDES THROUGH THE GREAT BASIN SATURDAY. THE 00Z GFS AND ECMWF ARE
IN GOOD AGREEMENT AT TRACKING THE CORE OF THE SYSTEM ACROSS UTAH TO
THE FOUR CORNERS REGION BY SUNDAY MORNING. THIS WILL LEAVE SOUTHERN
NEVADA ON THE BACK SIDE OF THE SYSTEM WITH THE MAIN IMPACT BEING
NORTH WINDS AND COOLER TEMPERATURES SATURDAY NIGHT AND SUNDAY. POPS
WERE SHAVED BACK WITH THIS TREND AND WIND SPEEDS WILL BE
PROGRESSIVELY INCREASED IF IT LOOKS LIKE THIS TRACK IS GOING TO
HOLD. AN UPPER LEVEL RIDGE QUICKLY EXPANDS ACROSS THE WEST BEHIND
THE SYSTEM SUNDAY...BUT TEMPERATURES WILL NOT BEGIN TO TURN UP UNTIL
MONDAY.

.LONG TERM...NOT MUCH CHANGE IN THE LONG TERM OUTLOOK AS MODELS ARE
IN GOOD AGREEMENT THE ENTIRE TIME. RIDGING STARTS OUT THE EXTENDED
ON MONDAY WHICH LEADS TO A WARMING TREND. CHANGE IS EXPECTED
STARTING WEDNESDAY AS A DEEPENING PACIFIC TROUGH ADVANCES EAST AND
BRINGS IN STRONGER SOUTHWEST FLOW AHEAD OF IT. COULD BE A POTENTIAL
WIND EVENT FOR THE SIERRA AS THE WIND PROFILE SHOWS A GOOD
PERPENDICULAR COMPONENT TO IT. THE TROUGH COMES THROUGH IN THE
WEDNESDAY/THURSDAY TIME FRAME RATHER QUICKLY. NOT MUCH IN THE WAY OF
MOISTURE WITH IT EXCEPT IN THE NORTHERN ZONES WHERE I DID INCREASE
THE POPS AND EXPANDED COVERAGE ASSOCIATED WITH IT ALONG WITH THE
CLOUD COVER.
&&

.AVIATION...FOR MCCARRAN...EXPECT SCATTERED CLOUDS IN THE 6-7K FOOT
RANGE MOST OF THE DAY...WITH A LOW CHANCE OF A BROKEN CEILING FOR A
SHORT TIME IN THE AFTERNOON. WINDS SHOULD GO NORTH WITH SPEEDS UNDER
10 KNOTS...AND COULD GO NORTHEAST FOR A BRIEF TIME THIS AFTERNOON
BEFORE GOING BACK TO THE SOUTHWEST AFTER SUNSET. A PERIOD OF STRONG
NORTH WINDS IS POSSIBLE SATURDAY AFTERNOON AND EVENING AS ANOTHER
STORM SYSTEM PASSES BY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED LIGHT SHOWERS WILL PERSIST OVER SOUTHEAST
NEVADA AND NORTHWEST ARIZONA THROUGH THE AFTERNOON. CEILINGS WILL
DROP TO AROUND 5000 FEET IN THE RAIN AREAS. WINDS WILL BE WESTERLY
IN MOST AREAS...EXCEPT WHERE TERRAIN INFLUENCES PREVAIL. SKIES WILL
CLEAR OUT THIS EVENING AND TONIGHT. STRONG NORTH WINDS ARE POSSIBLE
BEGINNING AS EARLY AS LATE SATURDAY MORNING IN SOUTH CENTRAL NEVADA.
THE WINDS ARE EXPECTED TO SPREAD SOUTH THROUGH SOUTHERN
NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA SATURDAY
AFTERNOON AND EVENING. THE STRONGEST WINDS...WITH GUSTS AROUND 40
KNOTS...CAN BE EXPECTED IN AREAS OF FAVORABLE TERRAIN ORIENTATION
SUCH AS THE COLORADO RIVER VALLEY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

CZYZYK/MORGAN/ADAIR/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 13, 5:28 AM PST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
528 AM PST FRI NOV 13 2009

AZZ001>003-036-CAZ519>527-NVZ014>022-140700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
528 AM PST FRI NOV 13 2009 /628 AM MST FRI NOV 13 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. INCREASING
NORTH WINDS WILL PUSH THROUGH SOUTHERN NEVADA LATE SATURDAY THEN
PERSIST SATURDAY NIGHT AND SUNDAY. GUSTY WINDS UP TO 35 MPH COULD
CREATE HAZARDOUS BOATING CONDITIONS FOR LAKE MEAD AND LAKE MOHAVE
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JA

In the hours before

Local storm report, Nov 13, 11:09 AM PST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1109 AM PST FRI NOV 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     NON-TSTM WND GST SIERRA ROTORS 01        36.77N 118.28W
11/12/2009  M62.00 MPH       INYO               CA   MESONET

1134 AM     NON-TSTM WND GST RED ROCK CANYON RAWS    36.14N 115.43W
11/12/2009  M52.00 MPH       CLARK              NV   MESONET

&&

FUI

Nearby

Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.